Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2013, 2:50 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 2:50 AM CDT (07:50 UTC)
- Expired
- Jun 29, 2013, 3:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2714 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WUUS54 KMOB 290750 SVRMOB FLC091-113-290845- /O.NEW.KMOB.SV.W.0085.130629T0750Z-130629T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 250 AM CDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 345 AM CDT * AT 250 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 8 MILES NORTH OF MILTON...OR 3 MILES NORTH OF WHITING FIELD...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WHITING FIELD... ROEVILLE... POINT BAKER... BAKER... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 31 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN BE EXPECTED WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3079 8661 3051 8673 3071 8721 3087 8716 TIME...MOT...LOC 0749Z 291DEG 20KT 3074 8698 $$
2 follow-up statements
561 WWUS54 KMOB 290823 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 323 AM CDT SAT JUN 29 2013 FLC091-113-290845- /O.CON.KMOB.SV.W.0085.000000T0000Z-130629T0845Z/ OKALOOSA FL-SANTA ROSA FL- 323 AM CDT SAT JUN 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR EAST CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES... AT 323 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 14 MILES EAST OF MILTON...OR 10 MILES EAST OF ROEVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... WHITING FIELD... ROEVILLE... BAKER... FLORIDALE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 31 AND 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN BE EXPECTED WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3064 8704 3085 8701 3079 8661 3051 8673 TIME...MOT...LOC 0822Z 294DEG 20KT 3066 8678 $$
755 WWUS54 KMOB 290842 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 342 AM CDT SAT JUN 29 2013 FLC091-113-290851- /O.EXP.KMOB.SV.W.0085.000000T0000Z-130629T0845Z/ OKALOOSA FL-SANTA ROSA FL- 342 AM CDT SAT JUN 29 2013 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR EAST CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES... AT 342 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 345 AM CDT. GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL WILL STILL BE POSSIBLE AS THE STORM CONTINUES TO MOVE EAST AT 25 MPH ACROSS EASTERN SANTA ROSA AND WESTERN OKALOOSA COUNTIES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. LAT...LON 3064 8704 3085 8701 3079 8661 3051 8673 TIME...MOT...LOC 0841Z 294DEG 20KT 3062 8667 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:21 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 8:21 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 821 PM CDT FRI JUN 28 2013 .UPDATE...HAVE UPDATED FOR NEW SEVERE THUNDERSTORM WATCH 390 WHICH IS IN EFFECT UNTIL 1 AM CDT...AND INCREASED POPS TO CATEGORICAL OVER THE FAR NORTHWESTERN PORTION OF THE AREA WITH LIKELY POPS OTHERWISE NORTH OF A LINE FROM ROUGHLY WIGGINS MISSISSIPPI TO EVERGREEN ALABAMA. MADE ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS BASED ON LATEST TRENDS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 93 71 92 68 / 40 50 20 05 10 PENSACOLA 79 93 76 93 72 / 50 60 40 10 10 DESTIN 80 90 77 90 74 / 50 60 40 10 10 EVERGREEN 76 93 69 93 65 / 60 50 20 05 10 WAYNESBORO 74 94 68 90 63 / 90 30 10 05 10 CAMDEN 74 94 68 92 64 / 80 40 10 05 10 CRESTVIEW 76 93 72 94 67 / 50 60 40 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 8:36 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 836 PM CDT FRI JUN 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-300145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 836 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A LINE OF STRONG TO SEVERE STORMS WILL ADVANCE SOUTHWARD THROUGH MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH SHORTLY AFTER MIDNIGHT. THE MAIN RISK AREA FOR SEVERE STORM DEVELOPMENT IS ALONG AND WEST OF THE I-65 CORRIDOR THROUGH 1 AM CDT. SEVERE STORMS THAT DEVELOP WILL PRODUCE DAMAGING WINDS GUSTS AND POSSIBLY LARGE HAIL. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS WHICH COULD LEAD TO PONDING ON WATER ON ROADWAYS AND MINOR FLOODING IN POOR DRAINAGE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE COAST. SOME STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE ON SATURDAY AS WELL. OUTSIDE OF COOLING FROM STORMS...HEAT INDICES WILL RANGE FROM 103 TO POSSIBLY 108 ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER NETWORKS IS REQUESTED THROUGH 1 AM CDT FOR SUPPORT OF THE SEVERE THUNDERSTORM WATCH. GMZ630>635-650-655-670-675-300145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 836 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND SATURDAY WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN SCATTERED MARINE STORMS. SOME STORMS MAY BE STRONG TO BRIEFLY SEVERE. MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY NIGHT. STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.
In the hours before
Local storm report, Jun 28, 11:16 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1116 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG MATHERVILLE 31.87N 88.57W
06/28/2013 WAYNE MS EMERGENCY MNGR
POWER LINES AND MULTIPLE TREES DOWN IN MATHERVILLE.
1005 PM TSTM WND DMG DENHAM 31.65N 88.53W
06/28/2013 WAYNE MS EMERGENCY MNGR
POWER LINES AND MULTIPLE TREES DOWN.
&&
MBSpecial weather statement, Jun 29, 12:32 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1232 AM CDT SAT JUN 29 2013 ALZ062-064-290615- UPPER BALDWIN AL-LOWER BALDWIN AL- 1232 AM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 115 AM CDT... AT 1231 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF LOXLEY...OR 7 MILES NORTH OF SILVERHILL...AND MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PERDIDO BEACH... ORANGE BEACH... GULF SHORES... SUMMERDALE... SILVERHILL... ROBERTSDALE... MAGNOLIA SPRINGS... LOXLEY... FOLEY... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 41 AND 54. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 29, 1:47 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 147 AM CDT SAT JUN 29 2013 FLZ002-004-006-290715- COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 147 AM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OKALOOSA... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 215 AM CDT... AT 144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF GULF BREEZE...OR 2 MILES WEST OF ORIOLE BEACH...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MIDWAY... WOODLAWN BEACH... TIGER POINT... NAVARRE BEACH... HOLLEY... ORIOLE BEACH... NAVARRE... GULF BREEZE... THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. &&
Local storm report, Jun 29, 2:14 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG PENSACOLA 30.42N 87.22W
06/29/2013 ESCAMBIA FL PUBLIC
THUNDERSTORM WIND DAMAGE REPORTED AT THE BLUE WAHOOS
STADIUM BY A STADIUM EMPLOYEE. 200 FT OF OUTFILED WALL
KNOCKED DOWN...15 PORTA-JOHNS KNOCKED OVER AND TWO TENTS
DAMAGED.
&&
SAMSpecial weather statement, Jun 29, 2:34 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 234 AM CDT SAT JUN 29 2013 ALZ060-290815- COVINGTON AL- 234 AM CDT SAT JUN 29 2013 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN COVINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 315 AM CDT... AT 232 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM ABOUT 2 MILES EAST OF OPP TO 9 MILES SOUTHWEST OF OPP TO 3 MILES NORTHWEST OF FLORALA...AND WAS MOVING TO THE EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... OPP... ONYCHA... LOCKHART... FLORALA... BABBIE... THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN ALSO BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jun 29, 2:41 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 241 AM CDT SAT JUN 29 2013 FLZ003-004-290815- INLAND SANTA ROSA FL-SANTA ROSA FL- 241 AM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 315 AM CDT... AT 240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF MILTON...OR 5 MILES NORTHWEST OF WHITING FIELD...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WHITING FIELD... ROEVILLE... POINT BAKER... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 31 AND 42. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN ALSO BE EXPECTED WITH THIS STORM. BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.